Academic Journals Database
Disseminating quality controlled scientific knowledge

A case of organophosphate poisoning presenting with seizure and unavailable history of parenteral suicide attempt

ADD TO MY LIST
 
Author(s): Pandit Vinay | Seshadri Shubha | Rao S | Samarasinghe Charmaine | Kumar Ashwini | Valsalan Rohith

Journal: Journal of Emergencies, Trauma and Shock
ISSN 0974-2700

Volume: 4;
Issue: 1;
Start page: 132;
Date: 2011;
Original page

Keywords: Organophosphate poison; parenteral; seizure

ABSTRACT
Organophosphate (OP) poisoning is common in India. Only few case reports of parenteral OP poisoning have been described. We report a case of self-injected methyl parathion poisoning, presenting after four days with seizure, altered sensorium, and respiratory distress which posed a diagnostic and therapeutic dilemma. Despite nonavailability of history of OP poisoning, he was treated based on suspicion and showed a good clinical response to treatment trial with atropine and pralidoxime, and had a successful recovery. Atypical presentations may be encountered following parenteral administration of OP poison, and even a slight suspicion of this warrants proper investigations and treatment for a favorable outcome. Persistently low plasma cholinesterase level is a useful marker for making the diagnosis.
Affiliate Program      Why do you need a reservation system?